Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Citalopram Increase Risk Of Diabetes?


  • Please log in to reply
1 reply to this topic

#1 herder

herder

    Newbie

    ID: 102265

  • Newbie
  • Pip
  • 10 posts

Posted 05 December 2012 - 10:13 PM

I was recently prescribed Citalopram to help with my anxiety attacks and mild depression. I just started and have been surfing Dr Google a lot and it has come to my attention that antidepressants may increase the risk of diabetes. Anyone can confirm that blood sugar has risen after taking citalopram?

I can handle the other side effects but if this is true and I'm not willing to take any antidepressants. I don't have diabetes but have had high blood sugar in the past. I exercise regularly and cut down on carbs and got everything under control. I know it may sound crazy but I'm not willing to take that risk. I'll handle many side effects but diabetes not one of them.


Also when can I exercise again. I usually workout everyday and all of a sudden I started having panic attacks and am now on Citalopram and lorazepam. The side effects are too much for me to go for a run or lift weights. Hope this doesn't last long, that is if I decide to stay wit the Celexa

Thanks for any input

#2 Rahul

Rahul

    Member

    ID: 25593

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 06 December 2012 - 03:03 AM

my blood sugar has not risen after 4 years of escit. (not to say it won't in future). dr. google will look at your watch and tell you the time -- better to ignore it. i suspect the link between cit. and diabetes is connected with the weight increase cit. MAY cause.

Edited by Rahul, 06 December 2012 - 03:04 AM.

I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users